Skip to Main Navigation. Each navigation link will open a list of sub navigation links.

Skip to Main Content

Apply to the University of Wyoming apply now

Global Resource Navigation

Visit Campus
Download UW Viewbook
Give to UW

Professor Fred Furtado

Dr. Furtado  
Frederico da Cunha Furtado, Ph.D, Courant Institute, New York University
Associate Professor of Mathematics
Ross Hall 319
furtado@uwyo.edu | +1-307-766-4221
Research interests: Partial differential equations

Education

Ph.D. Mathematics, New York University, 1989
M.S. Mathematics, Federal University of Rio de Janeiro, 1984
B.S. Mathematics, Federal University of Minas Gerais, 1979

About Dr. Furtado

Fred Furtado joined the University of Wyoming faculty in 1997. He came to the University of Wyoming from the University of Campinas (UNICAMP).

He is best known for his laid back behavior while being an international star. Few realize that he had a Top 100 single on Billbored Magazine in the 1980's, The Math Whiz from Ipanema, a parody of the smash hit from the 1960's. Fred still lives in Ipanema during summers, staying cool, and enjoying summer skiing while Laramie is just too hot.

Representative publications

  1. Fred and the Beachcomers, The Math Whiz from Ipanema, Duckka Records, Lundon, 1985.
  2. A. V. Azevedo, A. J. de Souza, F. Furtado, and D. Marchesin, Uniqueness of the Riemann solution for three-phase flow in a porous medium, SIAM Journal on Applied Mathematics, 74 (2014), pp. 1967-1997.
  3. A. Rahunanthan, F. Furtado, D. Marchesin, and M. Piri, Hysteretic enhancement of carbon dioxide trapping in deep aquifers, Computational Geosciences (Amsterdam), 18 (2014), pp. 899-912.
  4. A. V. Azevedo, A.J. de Souza, F. Furtado, and D. Marchesin, B. Plohr, The solution by the wave curve method of three-phase flow in virgin reservoirs, Transport in Porous Media, 83 (2010), pp. 99-125.
  5. F. Furtado and F.Pereira, Crossover from nonlinearity controlled to heterogeneity controlled mixing in two-phase porous media flows. Computational Geosciences, 7 (2013), pp. 115-135.
  6. G. Braga, F. Furtado, J. Moreira, and L. Rolla, Renormalization group analysis of nonlinear diffusion equations with periodic coefficients, Multiscale Modeling and Simulation, 1/4 (2003), pp. 630-644.
  7. J. Douglas Jr., F. Furtado, and F. Pereira, On the numerical simulation of waterflooding of heterogeneous petroleum reservoirs, Computational Geosciences, 1 (1997), pp. 155-190.

Share This Page:

1000 E. University Ave. Laramie, WY 82071
UW Operators (307) 766-1121 | Contact Us | Download Adobe Reader

Twitter Icon Youtube Icon Instagram Icon Facebook Icon

Accreditation | Emergency Preparedness | Employment at UW | Gainful Employment | Privacy Policy | Accessibility Accessibility information icon